Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 1, 2015, 5:57 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 1, 2015, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 134 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 6:12 PM CDT | FLASH FLOOD | 13 Ne Brady, TX | FLOODING WAS REPORTED AT HIGHWAY 377 AND COUNTY ROAD 464. |
| Apr 1, 6:12 PM CDT | FLASH FLOOD | 4 Sw Placid, TX | FLOODING WAS REPORTED AT HIGHWAY 377 AND COUNTY ROAD 464. ALSO...NEW FENCES WERE WASHED OUT AND RAINFALL AMOUNTS OF 4.5 TO 6 INCHES. |
| Apr 1, 6:12 PM CDT | HEAVY RAIN 5 | 13 Ne Brady, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
078 WGUS54 KSJT 012257 FFWSJT TXC307-411-020100- /O.NEW.KSJT.FF.W.0001.150401T2257Z-150402T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 557 PM CDT WED APR 1 2015 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS... * UNTIL 800 PM CDT * AT 553 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IS OCCURRING AT HIGHWAY 377 AND COUNTY ROAD 464. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES BETWEEN 2 AND 4 INCHES OF RAINFALL HAS OCCURRED IN THE WARNED AREA. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RICHLAND SPRINGS...SKEETERVILLE...ROCHELLE...PLACID...MERCURY AND ELM GROVE. THIS INCLUDES THE LOW WATER CROSSINGS AT... FM 1028 CROSSING CORN CREEK... FM 1121 CROSSING ONION CREEK... COUNTY ROAD 440 CROSSING SPRING BRANCH... COUNTY ROAD 440 CROSSING DEEP CREEK... COUNTY ROAD 424 CROSSING LITTLE BRADY CREEK... LAT...LON 3121 9894 3120 9930 3142 9931 3145 9893 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 3:31 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 1, 3:31 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT Wed Apr 1 2015 .SHORT TERM... (Tonight and Thursday) Isolated thunderstorms have developed this afternoon within an instability axis running southwest to northeast through the southeastern 2/3 of our CWA. The instability continues to the northeast toward the DFW area in North Texas. In addition, the shortwave trough axis is just now making it through our eastern counties, which is enhancing instability in the same region. Expect the isolated to scattered thunderstorm activity to continue through the evening hours before losing instability and/or moving east and ending for our counties. Some of these storms will likely produce at least small hail, and it's not out of the question with CAPE values over 2000 J/kg noted in the SPC mesoanalysis page for one or two of these storms to produce hail up to the size of quarters. Much like yesterday, we have plenty of instability, but wind shear is weak, so well-organized storms are not expected, more of the pulse-type multi-cellular thunderstorms with marginally severe hail that is currently taking place across eastern Concho and northern McCulloch counties. Activity should end for our area by 9 or 10 PM. Tonight will be another warm night with southerly winds picking up. Lows should be mainly in the 60s. Tomorrow, zonal flow aloft with a surface trough to our north will set up a good day for breezy conditions as winds look to line up directionally from the surface through 700 mb by the afternoon hours. West to southwest winds of 15 to 25 mph with higher gusts are expected to develop across areas west of a Haskell to Sonora line. With westerly downsloping/drying winds across the entire area, and ample sunshine, temperatures will also warm into the 90s across much of the area as well. 20 .LONG TERM... (Thursday Night through Saturday) Expect cooler temperatures and a dry forecast into early this weekend. The main feature through this time frame will be a cold front that will move south across West Central Texas Friday morning and early afternoon. The front will be along the I-20 corridor by 12Z and exiting our area to the south by 18Z. Expect gusty north winds behind the front during Friday, with decreasing speeds Friday evening. Highs will be in the mainly in the 70s Friday and even cooler Saturday readings in the 60s. A warm night ahead of the front will lows in the upper 50s and 60s Friday morning and much cooler For Saturday morning with lows in the 40s. (Saturday Night through Wednesday) Looks like an upper level west-southwest flow pattern will bring a chance of showers and thunderstorms late this weekend and the middle of next week. The first chance of showers and storms will be Saturday night and Sunday due to warm air advection and isentropic lift on return southerly flow. A mainly dry forecast for Sunday night through Monday night due to weak mid level forcing. However, expect warm temperatures with highs in the mid to upper 80s Monday. A potential stronger upper level trough will affect the area Tuesday and Wednesday, with upper level flow backing to the southwest. The GFS model is most agressive with the mid level ascent and possible warm sector over West Central Texas. If this holds true, could to see a few rounds of thunderstorms developing along the dryline, mainly across the eastern 1/2 of the area Tuesday and Wednesday. The ECMWF model is a little more progressive with this system and gives the southeast half a chance of storms Tuesday night. There is still uncertainty in this developing southern branch upper level flow pattern and will have to keep and eye on. 21 && .FIRE WEATHER... Near critical fire weather conditions are expected tomorrow afternoon. MSL pressure gradient strengthens resulting in strong gusty southwest winds. Drier air is expected to prevail across West Central Texas. The area of concern will be mainly west of a line from Haskell to San Angelo, where relative humidities are expected to drop into the mid and upper teens. Though winds are expected to reach speeds between near 20 mph, vegetation remains green from several past rainfall event. Will hold off on a watch at this time and continue to monitor. 18 && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 93 64 71 44 / 10 0 5 5 5 San Angelo 65 94 64 77 46 / 5 0 5 5 5 Junction 64 91 66 82 48 / 10 0 5 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 1, 2:49 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT WED APR 1 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY EAST OF A BALLINGER TO JUNCTION LINE THIS AFTERNOON AND EVENING. HAIL...DANGEROUS LIGHTNING...AND STRONG GUSTY WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 1, 2:49 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 WSW TRENT 32.45N 100.20W
03/31/2015 E1.00 INCH NOLAN TX PUBLIC
&&
EVENT NUMBER SJT1500082
DOLLSpecial weather statement, Apr 1, 4:02 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT WED APR 1 2015
TXZ140-012200-
BROWN TX-
402 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR BROWN
COUNTY...
AT 400 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES EAST OF BANGS...OR ABOUT 6
MILES WEST OF BROWNWOOD...MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BROWNWOOD BY 415 PM CDT
LAKE BROWNWOOD AND LAKE BROWNWOOD NEAR THRIFTY BY 420 PM CDT
EARLY BY 425 PM CDT
LAKE BROWNWOOD STATE PARK BY 440 PM CDT
OWENS BY 450 PM CDT
MAY BY 500 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3155 9910 3168 9921 3171 9921 3208 9894
3208 9893 3187 9877 3185 9877
TIME...MOT...LOC 2102Z 219DEG 15KT 3171 9909Special weather statement, Apr 1, 4:04 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
404 PM CDT WED APR 1 2015
TXZ139-140-154-012200-
MCCULLOCH TX-COLEMAN TX-BROWN TX-
404 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
MCCULLOCH...COLEMAN AND BROWN COUNTIES...
AT 402 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES EAST OF WALDRIP...OR ABOUT 19
MILES NORTH OF BRADY...MOVING NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROCKWOOD BY 410 PM CDT
WHON BY 420 PM CDT
MERCURY BY 425 PM CDT
WINCHELL AND MILBURN BY 435 PM CDT
TRICKHAM BY 445 PM CDT
BROOKESMITH BY 455 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3147 9907 3146 9909 3141 9910 3128 9935
3143 9945 3168 9920 3149 9904
TIME...MOT...LOC 2104Z 219DEG 14KT 3142 9931Special weather statement, Apr 1, 4:35 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 PM CDT WED APR 1 2015
TXZ154-155-012200-
MCCULLOCH TX-SAN SABA TX-
435 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
MCCULLOCH AND SAN SABA COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
PLACID...OR ABOUT 13 MILES NORTH OF BRADY...MOVING NORTHEAST AT 15
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
PLACID BY 450 PM CDT
ELM GROVE BY 500 PM CDT
LAT...LON 3116 9925 3119 9945 3137 9941 3129 9935
3142 9910 3145 9910 3149 9904 3145 9898
3142 9884
TIME...MOT...LOC 2136Z 221DEG 13KT 3132 9927The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:02 PM CDT | Special Weather Statement | SJT | Brown | 58 min |
| Apr 1, 4:04 PM CDT | Special Weather Statement | SJT | McCulloch | 56 min |
| Apr 1, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 31 min |
| Apr 1, 4:35 PM CDT | Special Weather Statement | SJT | McCulloch | 25 min |
| Apr 1, 4:43 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 30 min |
| Apr 1, 5:03 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 87 min |
| Apr 1, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 44 min |
| Apr 1, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 22 min |
| Apr 1, 6:25 PM CDT | Special Weather Statement | SJT | San Saba | 35 min |
| Apr 1, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.